zbMATH — the first resource for mathematics

Holomorphic and singular solutions of nonlinear singular first order partial differential equations. (English) Zbl 0736.35022
The authors investigate the structure of holomorphic and singular solutions of nonlinear singular first order partial differential equations of the form \(t\partial u/\partial t=F(t,x,u,\partial u/\partial x)\), where \(t\in\mathbb{C}\), \(x\in\mathbb{C}^ n\), \(F(t,x,u,v)\) is a holomorphic function in a neighborhood of the origin in \(\mathbb{C}\times\mathbb{C}^ n\times\mathbb{C}\times\mathbb{C}^ n\), and \(F(0,x,0,0)=\partial F/\partial v_ i(0,x,0,0)=0\) for all \(x\). The model for this problem is the Briot-Bouquet equation \(t du/dt=f(t,u)\), \(f(0,0)=0\).
The nature of the solutions is determined by the characteristic exponent \(\rho:=\partial F/\partial u(0,0,0,0)\). The authors show that if \(\rho\) is not a positive integer, then there is a unique holomorphic solution \(u_ 0(t,x)\) in a neighborhood of the origin in \(\mathbb{C}\times\mathbb{C}^ n\) satisfying \(u_ 0(0,x)\equiv 0\). When \(\text{Re }\rho>0\) (and \(\rho\) is not a positive integer), there are also solutions that are singular as \(t\to0\), and the authors characterize all of them within a certain class of functions. When \(\text{Re }\rho\leq0\), there are no singular solutions within the given class.

35F25 Initial value problems for nonlinear first-order PDEs
32A10 Holomorphic functions of several complex variables
35R05 PDEs with low regular coefficients and/or low regular data
35A20 Analyticity in context of PDEs
Full Text: DOI
[1] Bengal, G. and Gerard, R., Formal and convergent solutions of singular partial differential equations, Manuscripta Math., 38 (1982), 343-373. · Zbl 0502.35006
[2] Briot, Ch. and Bouquet, J. CL, Recherches sur les proprietes des fonctions defmies par des equations differentielles, /. Ecole Polytech., 21 (1856), 133-197.
[3] Gerard, R., Une classe d’equations aux derivees partielles non lineaires a singularite reguliere, Seminair Vaillant, Propagation of singularities and differential operators, 53-71, Travaux en Cours, Hermann, 1985. · Zbl 0571.35015
[4] , Une classe d’operateurs singuliers non lineaires a singularite reguliere, Seminaire d’analyse P. Lelong-P. Dolbeault-H. Skoda, 146-162, Lecture Notes in Math., 1198, Springer, 1986. j- 5 -j ^ Etude locale des equations differentielles de la forme xy’ = f(x, y) au voisinage de x = 0, /. Fac. Sci. Univ. Tokyo Sect. IA, Math., 36 (1989), 729-752.
[5] Hille, E., Ordinary differential equations in the complex domain, John Wiley and Sons, 1976. · Zbl 0343.34007
[6] Hormander, L., Linear partial differential operators, Springer Verlag, 1963. · Zbl 0112.24309
[7] Hukuhara, M., Kimura, T. and Matuda, T., Equations differentielles ordinaires du premier order dans le champ complexe, Publ. of the Math. Soc. of Japan, 1961. · Zbl 0101.30002
[8] Kimura, T., Ordinary differential equations, Iwanami Shoten, 1977 (in Japanese).
[9] Tahara, H., Fuchsian type equations and Fuchsian hyperbolic equations, Japan. J. Math., 5 (1979), 245-347. · Zbl 0431.35004
[10] , Fundamental systems of analytic solutions of Fuchsian type partial differential equations, Funkcialaj Ekvacioj, 24 (1981), 135-140. · Zbl 0482.35002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.